Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 141, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2014, 1:15 PM EDT for 8 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 1:15 PM EDT (17:15 UTC)
- Expired
- Jun 30, 2014, 2:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA, Newton County, GA, Rockdale County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:24 PM EDT | TSTM WND DMG | Jonesboro, GA | CLAYTON COUNTY 911 REPORTED DOWN POWER LINES ON WILSON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS52 KFFC 301715
SVRFFC
GAC063-089-113-121-151-217-247-255-301800-
/O.NEW.KFFC.SV.W.0141.140630T1715Z-140630T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
EASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
HENRY COUNTY IN NORTH CENTRAL GEORGIA
WEST CENTRAL NEWTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 200 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
AVONDALE ESTATES TO LAKE CITY TO RIVERDALE...MOVING SOUTHEAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORROW...LITHONIA...JONESBORO...FAYETTEVILLE...STOCKBRIDGE...
LOVEJOY...WOOLSEY...HAMPTON...SUNNY SIDE...MCDONOUGH AND LOCUST
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3372 8409 3353 8391 3337 8401 3324 8420
3331 8448 3345 8452 3362 8449 3371 8439
3382 8425
TIME...MOT...LOC 1715Z 334DEG 26KT 3369 8424 3360 8431
3355 8442
$$2 follow-up statements
120
WWUS52 KFFC 301740
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT MON JUN 30 2014
GAC121-301750-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
FULTON GA-
140 PM EDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON COUNTY IS
CANCELLED...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3370 8408 3353 8391 3337 8401 3324 8420
3331 8448 3345 8452 3352 8451 3354 8441
3363 8430 3370 8420
TIME...MOT...LOC 1740Z 330DEG 21KT 3357 8416 3348 8423
3343 8434
$$
GAC063-089-113-151-217-247-255-301800-
/O.CON.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
SPALDING GA-ROCKDALE GA-NEWTON GA-DEKALB GA-FAYETTE GA-HENRY GA-
CLAYTON GA-
140 PM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CLAYTON...HENRY...EASTERN FAYETTE...SOUTHEASTERN DEKALB...WEST
CENTRAL NEWTON...SOUTHWESTERN ROCKDALE AND NORTHERN SPALDING
COUNTIES...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHARDSON PARK TO EAGLES LANDING TO BONANZA..MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOOLSEY...FLIPPEN...ATLANTA MOTOR SPEEDWAY...LAKE HORTON...
KELLEYTOWN...HAMPTON...MAGNET...BIRDIE...MCDONOUGH...OAK HILL...
BLACKSVILLE...SUNNY SIDE...WALKER MILL...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...OLA...LUELLA AND LOCUST GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3370 8408 3353 8391 3337 8401 3324 8420
3331 8448 3345 8452 3352 8451 3354 8441
3363 8430 3370 8420
TIME...MOT...LOC 1740Z 330DEG 21KT 3357 8416 3348 8423
3343 8434
$$026
WWUS52 KFFC 301752
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON JUN 30 2014
GAC089-247-301802-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
ROCKDALE GA-DEKALB GA-
152 PM EDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB AND
SOUTHERN ROCKDALE COUNTIES IS CANCELLED...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3343 8450 3344 8442 3347 8434 3351 8422
3352 8415 3352 8405 3353 8391 3337 8401
3324 8420 3331 8448
TIME...MOT...LOC 1752Z 330DEG 21KT 3351 8412 3342 8419
3337 8430
$$
GAC063-113-151-217-255-301800-
/O.CON.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
SPALDING GA-NEWTON GA-FAYETTE GA-HENRY GA-CLAYTON GA-
152 PM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN CLAYTON...HENRY...EAST CENTRAL FAYETTE...WEST
CENTRAL NEWTON AND NORTHERN SPALDING COUNTIES...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLIPPEN TO ATLANTA MOTOR SPEEDWAY..MOVING SOUTHEAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH...BIRDIE...BLACKSVILLE...SUNNY SIDE...WALKER MILL...
EXPERIMENT...HIGHLAND MILLS...TOWALAGA...OLA...LUELLA AND LOCUST
GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3343 8450 3344 8442 3347 8434 3351 8422
3352 8415 3352 8405 3353 8391 3337 8401
3324 8420 3331 8448
TIME...MOT...LOC 1752Z 330DEG 21KT 3351 8412 3342 8419
3337 8430
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:12 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 11:12 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1112 AM EDT MON JUN 30 2014 .UPDATE... RAIN CONTINUES ACROSS THE NORTHERN PORTION OF THE STATE WITH LIMITED LIGHTNING ACTIVITY. HRRR HAS BEEN HANDLING THIS ACTIVITY THE BEST IN TERMS OF LOCATION AND THUS NEAR TERM FORECAST UPDATES WERE TO TREND THE POPS TOWARDS THE HRRR. HAVE INCREASED SIGNIFICANTLY THE POPS ACROSS NORTH GEORGIA THROUGHOUT THE MORNING AND INTO THE AFTERNOON. ALSO HAVE INCREASED POPS 10-20 PERCENT ACROSS MANY AREAS IN CENTRAL GA. HEAVY RAIN REMAINS THE MAIN CONCERN ESPECIALLY ACROSS NORTH GEORGIA WITH MULTIPLE ROUNDS OF RAIN OVER A FEW DAYS AND LONG PERIODS OF RAIN THIS MORNING. STILL AGREE WITH THE POTENTIAL OF STRONG TO A FEW SEVERE STORMS TODAY. && .PREV DISCUSSION... SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED 339 PM EDT MON JUN 30 2014/ LINE OF WEAKENING CONVECTION ASSOCIATED WITH A MODERATE SHORT WAVE RIDING OVER THE TOP OF THE WEAK UPPER RIDGE IS EXPECTED TO CONTINUE WEAKENING AS IT SWEEPS ACROSS NORTH GEORGIA THROUGH THE EARLY MORNING HOURS. THE SYNOPTIC SETUP TODAY REMAINS VERY SIMILAR TO YESTERDAY WITH GEORGIA ON THE PERIPHERY OF THE WEAK UPPER RIDGE AND A MODERATE SHORT WAVE RIDING OVER THE TOP ACROSS NORTH AND EAST GEORGIA. I HAVE CONCENTRATED MY BETTER POPS ACROSS THAT AREA THIS AFTERNOON BUT HAVE KEPT THE PERCENTAGES LIMITED TO THE MID TO HIGH CHANCE RANGE FOR NOW. HAD A FEW STORMS REACH THE STRONG TO MARGINALLY SEVERE LEVEL YESTERDAY AND CANNOT RULE OUT THE SAME THIS AFTERNOON INTO THE EARLY EVENING...HOWEVER I DO NOT EXPECT WIDESPREAD SEVERE THUNDERSTORMS. AMPLE PRECIP WATER WILL MAKE HEAVY RAIN/MINOR FLOODING A POSSIBILITY AGAIN AS WELL. MODELS CONTINUE TO SHOW THE SLOW...GRADUAL WEAKENING OF THE UPPER RIDGE INTO TUESDAY... HOWEVER ALL ARE SHOWING A LACK OF THE MID/UPPER- LEVEL SHORT WAVE FORCING THAT WE SAW YESTERDAY AND ANTICIPATE TODAY...SO I HAVE GONE WITH A GENERAL LESSENING IN CONVECTIVE COVERAGE. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMALS...WITH AFTERNOON HIGHS REACHING A FEW DEGREES ABOVE IN MOST AREAS OUTSIDE OF ANYONE WHO GETS SOME EARLY PRECIPITATION. HEAT INDEX VALUES ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS...BUT ARE LIKELY TO APPROACH 100-102 ACROSS OUR CENTRAL GEORGIA COUNTIES TODAY AND TUESDAY. AMOUNT OF CLOUD COVER AND CONVECTIVE COVERAGE WILL HAVE A NOTICEABLE IMPACT ON WHICH AREAS PUSH THE 100 DEGREE HEAT INDEX LINE EACH AFTERNOON AND BOTH ARE EXPECTED TO BE SOMEWHAT VARIABLE TODAY BUT LESS ON TUESDAY. 20 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED 339 PM EDT MON JUN 30 2014/ LONG RANGE MODELS CONTINUE TO SHOW HIGH PRESSURE WEAKENING ITS GRIP TUESDAY NIGHT AND WEDNESDAY AS A LONG WAVE TROUGH DEEPENS ACROSS THE MS VALLEY REGION. THIS SYSTEM PUSHES A COLD FRONT INTO THE OHIO AND UPPER TN VALLEY REGIONS BY WEDNESDAY NIGHT. AT THIS SAME TIME... THE GFS AND ECMWF ARE SHOWING A LOW PRESSURE SYSTEM ALONG THE EAST CENTRAL FLORIDA COAST TUESDAY NIGHT... AND DRIFTING IT NORTHWARD TO JUST OFF THE GEORGIA COAST ON WEDNESDAY AND WEDNESDAY NIGHT. MODELS SHOW FAIRLY GOOD AGREEMENT WITH THE LONG WAVE TROUGH PUSHING EASTWARD AND PUSHING A COLD FRONT INTO THE LOWER TN VALLEY ON THURSDAY... WHILE IT ALSO SERVES TO LIFT THE LOW PRESSURE SYSTEM NORTHEASTWARD AND ALONG THE SOUTH AND NORTH CAROLINA COASTS ON THURSDAY AND THURSDAY NIGHT. BY FRIDAY... BOTH MODELS SHOW THE FRONT PUSHING INTO SOUTH GA WITH DRY HIGH PRESSURE BUILDING IN OVER THE FORECAST AREA BY FRIDAY AFTERNOON. AT THIS SAME TIME... THE SURFACE LOW OFF THE CAROLINAS LIFTS NORTHEASTWARD AND TRACKS ALONG THE EAST CENTRAL AND NORTHEAST ATLANTIC COASTAL AREAS THROUGH SATURDAY...THEN DRIFTING FURTHER OUT TO SEA SATURDAY NIGHT AND SUNDAY. THIS LOW PRESSURE SYSTEM WILL HAVE TO BE MONITORED CLOSELY FOR POTENTIAL TROPICAL DEVELOPMENT WITHIN THE NEXT 3 TO 5 DAYS. THE APPROACHING COLD FRONT AND POSITION OF THE SURFACE LOW OFF THE GA COASTS ON WEDNESDAY...THEN ALONG THE CAROLINAS ON THURSDAY WILL WARRANT A CHANCE POPS FOR MOST AREAS ON WEDNESDAY AND THURSDAY. THEN AS THE COLD FRONT PUSHES SOUTH ON FRIDAY... EXPECT ADDED HIGH PRESSURE SUBSIDENCE AND DRY AIR TO HOLD POPS DOWN TO ISOLATED NORTH AND MAYBE LOW SCATTERED CENTRAL FOR FRIDAY AND SATURDAY... AND POSSIBLY INTO SUNDAY. AS A RESULT... EXPECTING A NICE QUIET WEATHER PATTERN FOR THE 4TH OF JULY WEEKEND. AS FOR TEMPS... HAVE LEANED CLOSE TO A MEX/HPC BLEND FOR THROUGH THE EXTENDED PERIOD...WITH COOLER HIGHS EXPECTED TO FILTER IN OVER THE AREA FOR FRIDAY AND SATURDAY BEHIND THE FRONT. 39 AVIATION... 12Z UPDATE... /ISSUED 725 AM EDT MON JUN 30 2014/ ONGOING CONVECTION MOVING ACROSS THE NORTHERN PORTION OF THE FORECAST AREA IS EXPECTED TO REMAIN GENERALLY NORTH OF THE TAF SITES THROUGH 18Z...ALTHOUGH AN ISOLATED SHOWER IS NOT IMPOSSIBLE AT ANY OF THE TAF SITES. OTHERWISE CONVECTIVE ACTIVITY IS EXPECTED TO BECOME MORE ACTIVE NEAR THE ATLANTA METRO AND ATHENS TAF SITES AFTER 18Z THROUGH 02Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA THROUGH THE MAJORITY OF THE FORECAST PERIOD OUTSIDE OF CONVECTION. SCATTERED MVFR OR LOWER VISIBILITIES WILL CONTINUE BETWEEN 12Z AND 14Z IN FOG...MAINLY IN AREAS THAT SAW HEAVIER RAIN IN THE PAST 24 HOURS. WINDS ARE LIGHT AND VARIABLE...LESS THAN 5KTS...CURRENTLY BUT WILL BECOME WESTERLY AND INCREASE TO 5-10KTS BY 15Z AND AFTER. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO HIGH. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 70 93 73 / 80 40 20 20 ATLANTA 89 72 92 76 / 50 30 20 20 BLAIRSVILLE 84 65 88 69 / 100 40 30 20 CARTERSVILLE 89 68 92 71 / 60 30 20 20 COLUMBUS 93 74 94 76 / 50 20 20 10 GAINESVILLE 88 70 91 74 / 90 40 20 20 MACON 93 70 94 73 / 50 40 20 20 ROME 90 69 92 72 / 70 20 20 10 PEACHTREE CITY 90 67 92 70 / 50 20 20 10 VIDALIA 93 73 94 74 / 50 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....DEESE AVIATION...11
Hazardous weather outlook, Jun 30, 7:43 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 AM EDT MON JUN 30 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 743 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY... DISCUSSION... AN UPPER DISTURBANCE PUSHING ACROSS THE TENNESSEE VALLEY WILL PRODUCE NUMEROUS SHOWERS ACROSS MUCH OF NORTH GEORGIA THIS MORNING. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS MORNING. WEAK DISTURBANCES IN THE WESTERLY FLOW ALOFT WILL CONTINUE TO INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE... MAINLY BETWEEN 2 PM AND 10 PM. WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN... STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SUNDAY... WITH BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS COULD BE STRONG EACH DAY. THE MOST LIKELY HAZARDS WILL BE GUSTY WINDS... LIGHTNING... LOCALLY HEAVY RAIN... AND POSSIBLY SOME SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 30, 10:15 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG JEFFERSONVILLE 32.68N 83.34W
06/29/2014 TWIGGS GA 911 CALL CENTER
TWIGGS COUNTY 911 REPORTED THREE TREES FALLEN ONTO
ROADS...INCLUDING HIGHWAY 80.
&&
EVENT NUMBER FFC1400742
RWILLISSpecial weather statement, Jun 30, 10:20 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 AM EDT MON JUN 30 2014 GAZ004-005-007-301500- 1020 AM EDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...MURRAY AND WEST GILMER COUNTIES UNTIL 1100 AM EDT... AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY SHOWERS FROM JUST NORTH OF DALTON THROUGH CHATSWORTH TO NEAR CARTERS LAKE...MOVING SOUTHEAST AT 20 MPH. RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED ACROSS WHITFIELD...MURRAY AND WEST GILMER COUNTIES...INCLUDING AREAS AROUND CARTERS...RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON... CRANDALL...TAILS CREEK...ROUNDTOP AND MOUNTAINTOWN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3476 8448 3455 8458 3476 8495 3491 8484 TIME...MOT...LOC 1418Z 271DEG 17KT 3469 8464 16
Local storm report, Jun 30, 10:32 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 NNW MOUNT VERNON 34.80N 85.06W
06/29/2014 WHITFIELD GA 911 CALL CENTER
SEVERAL TREES DOWN ALONG MOUNT VERNON ROAD AND MILL
LANE ROAD.
&&
EVENT NUMBER FFC1400743
DEESELocal storm report, Jun 30, 11:05 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 E CALHOUN 34.50N 84.86W
06/29/2014 GORDON GA 911 CALL CENTER
SEVERAL TREES AND POWERLINES WERE REPORTED DOWN ON THE
EASTERN SIDE OF THE COUNTY.
&&
EVENT NUMBER FFC1400744
DEESESpecial weather statement, Jun 30, 12:23 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT MON JUN 30 2014
GAZ021-032>034-043>045-301715-
1223 PM EDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHEROKEE...
COBB...DEKALB...DOUGLAS...GWINNETT AND FULTON COUNTIES UNTIL 115 PM
EDT...
AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALPHARETTA TO JIM R MILLER PARK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHEROKEE...COBB...DEKALB...DOUGLAS...GWINNETT AND FULTON COUNTIES
THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOUNTAIN PARK...MILTON...ROSWELL...ALPHARETTA...DUE WEST...
LOST MOUNTAIN PARK...JIM R MILLER PARK...MOUNT BETHEL...SANDY
PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE...MARIETTA...
MABLETON...AUSTELL AND SANDY SPRINGS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3403 8450 3418 8426 3411 8426 3408 8419
3406 8415 3405 8411 3407 8412 3407 8410
3405 8411 3395 8398 3370 8423 3369 8460
3396 8472
TIME...MOT...LOC 1623Z 324DEG 17KT 3409 8421 3395 8443
3387 8458Special weather statement, Jun 30, 12:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT MON JUN 30 2014
GAZ033-044>046-054-055-057-301745-
1258 PM EDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS...
AND FREQUENT CLOUD TO GROUND LIGHTNING IN ROCKDALE...DEKALB...
FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 145 PM EDT...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF GRESHAM PARK TO EAST
POINT...MOVING SOUTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS ROCKDALE...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HAPEVILLE...EAST POINT...COLLEGE PARK...UNION CITY...
GRESHAM PARK...HARTSFIELD-JACKSON AIRPORT...BELMONT...REDAN...CEDAR
GROVE...FORT GILLEM...FOREST PARK...CONLEY...LITHONIA...SNAPFINGER
AND ELLENWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3370 8423 3381 8412 3380 8410 3362 8398
3339 8423 3342 8454 3369 8459
TIME...MOT...LOC 1657Z 334DEG 26KT 3382 8427 3372 8436
3366 8450The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:01 PM EDT | Special Weather Statement | FFC | Pulaski | 29 min |
| Jun 29, 8:33 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jun 29, 8:48 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jun 29, 8:53 PM EDT | Special Weather Statement | FFC | Baldwin | 22 min |
| Jun 29, 9:05 PM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Jun 29, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 43 min |
| Jun 29, 9:30 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Jun 29, 9:42 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 48 min |
| Jun 29, 10:00 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Johnson, Laurens, Wilkinson | 45 min |
| Jun 30, 12:10 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 50 min |
| Jun 30, 12:18 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 27 min |
| Jun 30, 12:37 AM EDT | Special Weather Statement | FFC | Paulding, Polk | 38 min |
| Jun 30, 12:42 AM EDT | Special Weather Statement | FFC | Bartow, Gordon | 78 min |
| Jun 30, 1:13 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Jun 30, 1:39 AM EDT | Special Weather Statement | FFC | Polk | 21 min |
| Jun 30, 2:01 AM EDT | Special Weather Statement | FFC | Pickens | 44 min |
| Jun 30, 9:36 AM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jun 30, 9:57 AM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Jun 30, 10:20 AM EDT | Special Weather Statement | FFC | Murray | 40 min |
| Jun 30, 12:58 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale | 47 min |
| Jun 30, 1:58 PM EDT | Special Weather Statement | FFC | Butts | 32 min |
| Jun 30, 2:03 PM EDT | Special Weather Statement | FFC | Spalding | 42 min |
| Jun 30, 2:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 48 min |
| Jun 30, 2:58 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Jun 30, 3:07 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 23 min |
| Jun 30, 3:20 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 30, 3:51 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 24 min |
| Jun 30, 3:56 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
| Jun 30, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 45 min |
| Jun 30, 4:13 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | FFC | Twiggs | 34 min |
| Jun 30, 4:43 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Jun 30, 5:03 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Jun 30, 5:16 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Jun 30, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee | 46 min |
| Jun 30, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Telfair, Wilcox | 39 min |
| Jun 30, 6:15 PM EDT | Special Weather Statement | FFC | Stewart | 30 min |
| Jun 30, 6:38 PM EDT | Special Weather Statement | FFC | Crisp | 22 min |
| Jun 30, 7:08 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.